Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 29, 2012, 7:18 PM EST for Bland County, Tazewell County, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 7:18 PM EST (00:18 UTC)
- Expired
- Feb 29, 2012, 7:45 PM EST
- In force
- 27 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 3:43 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642
WUUS51 KRNK 010018
SVRRNK
VAC021-185-010045-
/O.NEW.KRNK.SV.W.0018.120301T0018Z-120301T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
WESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 745 PM EST.
* AT 716 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RAVEN...OR 7 MILES
WEST OF RICHLANDS...AND MOVING EAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
CEDAR BLUFF...
CLIFFIELD...
TAZEWELL...
GRATTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3715 8188 3718 8187 3719 8179 3725 8174
3721 8168 3721 8156 3723 8152 3726 8150
3728 8142 3731 8140 3734 8136 3729 8131
3707 8120 3700 8180 3714 8191
TIME...MOT...LOC 0019Z 257DEG 60KT 3708 8186
$$
DS2 follow-up statements
228
WWUS51 KRNK 010028
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EST WED FEB 29 2012
VAC021-185-010045-
/O.CON.KRNK.SV.W.0018.000000T0000Z-120301T0045Z/
TAZEWELL VA-BLAND VA-
728 PM EST WED FEB 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EST
FOR TAZEWELL AND WESTERN BLAND COUNTIES...
AT 725 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANDY...OR NEAR
RICHLANDS...MOVING EAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
CLIFFIELD...
TAZEWELL...
TIPTOP...
BOISSEVAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3721 8168 3721 8156 3724 8151 3726 8150
3728 8142 3731 8140 3734 8136 3729 8131
3707 8120 3701 8173 3719 8179
TIME...MOT...LOC 0028Z 257DEG 60KT 3714 8166
$$
DS630
WWUS51 KRNK 010038
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EST WED FEB 29 2012
VAC021-185-010048-
/O.EXP.KRNK.SV.W.0018.000000T0000Z-120301T0045Z/
TAZEWELL VA-BLAND VA-
738 PM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL AND WESTERN BLAND
COUNTIES EXPIRES AT 745 PM EST...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WAS WEAKENING BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EST WEDNESDAY EVENING
FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
LAT...LON 3721 8168 3721 8156 3724 8151 3726 8150
3728 8142 3731 8140 3734 8136 3729 8131
3707 8120 3701 8173 3719 8179
TIME...MOT...LOC 0038Z 257DEG 60KT 3718 8146
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 3:50 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 29, 3:50 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EST WED FEB 29 2012 .SYNOPSIS... A STRONG COLD FRONT WILL IMPACT THE REGION THROUGH TONIGHT AND REACH THE EAST COAST BY LATE THURSDAY. ANOTHER LOW WILL APPROACH FROM THE CENTRAL AND SOUTHERN PLAINS ON FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH THURSDAY/... AS OF 348 PM EST WEDNESDAY... UPDATED ISC GRIDS AND ZONE TO INCLUDE TORNADO WATCH 52 IN EFFECT UNTIL 10 PM. AS OF 320 PM EST WEDNESDAY... THE WARM FRONT WILL SLOWLY LIFT NORTH THIS EVENING INTO TONIGHT... AS A COLD FRONT ADVANCES EAST ACROSS THE REGION. THE ATMOSPHERE IS BEING MORE UNSTABLE ACROSS OUR REGION...WITH THIN OF CLOUDS/BREAKS ACROSS THE WESTERN MOUNTAINS. THE 7H-5H LAPS RATES ON THE 19Z SPC MESOSCALE ANALYSIS ARE 7 TO 7.5 ACROSS THE WESTERN MOUNTAINS. LOW LEVEL WINDS INCREASE TONIGHT AND WITH THE HIGH SHEAR ENVIRONMENT...ANY BAND OF THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL. NAM/SREF...WRFARW-RNK AND EVEN THE GFS WERE SHOWING AREAS OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT THAT IS FORECAST TO COME THROUGH THE COUNTY WARNING AREA BY MIDNIGHT TONIGHT. EXPECT THE MOST INTENSE STORMS AND THE THREAT OF HEAVIEST RAINFALL TO OCCUR BETWEEN 21Z/4PM AND 03Z/10PM. WITH LOWER FFG CONSIDERED A FLOOD WATCH FOR SOUTHEAST WEST VIRGINIA...BUT WITH FAST MOVING LINE FLOODING MAY BE MORE LOCALIZED. WILL HAVE TO MONITOR AS AFTERNOON PROGRESSES. COLDER AIR COMES IN TONIGHT BEHIND THE COLD FRONT. USED A BLEND OF THE HRRR AND NAM FOR TEMPERATURES TONIGHT. LOWS WILL RANGE FROM THE UPPER 30S IN THE NORTHWEST TO THE MID 50S IN THE SOUTHEAST. LOOKING AHEAD TO THURSDAY MORNING...THE COLD FRONT WILL BE WELL EAST OF OUR AREA BY SUNRISE...AND BELIEVE ONLY ISOLATED SHOWERS...IF ANY...WILL BE ALL THAT REMAIN ACROSS THE PIEDMONT AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE BUILD ACROSS THE MOUNTAINS BY THURSDAY AFTERNOON. UNDER PLENTY OF SUNSHINE...HIGHS THURSDAY WILL RANGE FROM THE MID 50S IN THE MOUNTAINS TO THE MID 70S IN THE SOUTHEAST. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM EST WEDNESDAY... HIGH PRESSURE MOVES OVERHEAD THU EVENING THEN EAST TO THE COAST FRIDAY MORNING. THIS SHOULD BE A PATTERN CONDUCIVE FOR COOLER VALLEY/PIEDMONT TEMPS WITH SOME WARMING AFTER MIDNIGHT...TOWARD DAWN WESTERN RIDGES PER INCREASING SE/S FLOW. MODELS ARE SHOWING AGREEMENT OVERALL IN BRINGING INCREASING MOISTURE AHEAD OF THE NEXT SYSTEM RAPIDLY NORTHWARD INTO OUR AREA FRIDAY MORNING...AND WITH RETREATING HIGH...MAY SEE A IN-SITU WEDGE SET UP...SO LOWERED HIGHS SOME FROM MOS FRIDAY IN THE TYPICAL WEDGE AREAS. WILL SEE RAIN CHANCES INCREASE FROM SW TO NE BY AFTN WITH FLOW BECOMING SOUTHERLY. DIFFERENCES DO COME INTO PLAY ON BREAKDOWN OF THE WEDGE WITH GFS SLOWEST AND NAM FASTEST. ATTM...LEANED TOWARD A GFS/ECMWF SOLUTION AS THE NAM SEEMS TOO FAST GIVEN POTENTIAL WAVE FORMING ALONG THE WARM FRONT OFF THE NC COAST FRIDAY AFTN. MODELS ARE TRYING TO SHOW A LULL BETWEEN THE WARM FRONTAL/WAA PRECIP FRIDAY AFTN AND THE COLD FRONT PRECIP FRI NIGHT-SAT MORNING. FOR NOW WILL GO WITH THAT LULL TO BE FRIDAY EVENING BASED ON MODEL/HPC CONSENSUS BUT STILL WITH MOISTURE STREAMING RAPIDLY NE AHEAD OF THE COLD FRONT WILL KEEP POPS IN THE CHANCE RANGE...THEN BUMP IT TO CATEGORICAL IN THE WEST OVERNIGHT FRIDAY AND SWINGING THE FRONT ACROSS BY SAT AFTN...DRYING FROM WEST TO EAST. THIS WILL BE ANOTHER ACTIVE FRONT WITH THUNDERSTORMS AND HEAVIER RAINS POSSIBLE. ATTM...SPC HAS A SLIGHT RISK TO OUR WEST FRI NIGHT AND TIMING OF THIS LINE AT NIGHT MAY INHIBIT SVR THREAT....ALTHOUGH QLCS LOOKS LIKE A GOOD BET WITH 50-60 KNOT LOW LVL JET AND POTENTIAL FOR SOME SPINUPS GIVEN THE GFS FORECAST AND DIRECTIONAL SHEAR AROUND 12Z SAT. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 308 PM EST WEDNESDAY... SATURDAY EVENING THE BACK EDGE OF AN AREA OF PRECIPITATION ASSOCIATED WITH SATURDAYS COLD FRONTAL PASSAGE WILL BE EXITING SOUTHSIDE VIRGINIA...AND NEIGHBORING SECTIONS OF NORTH CAROLINA. NORTHWEST FLOW BEHIND THE FRONT WILL HELP GENERATE SOME UPSLOPE RAIN/SNOW SHOWERS ACROSS PARTS OF SE WV...THAT WILL ISOLATED IN COVERAGE AND LAST THROUGH EARLY SUNDAY MORNING. SUNDAY THROUGH MONDAY...OUR NEXT NORTHERN STREAM CLIPPER SYSTEM WILL RACE THROUGH THE OHIO VALLEY AND THEN THE CENTRAL APPALACHIANS. PRECIPITATION IS EXPECTED TO START AS RAIN SHOWERS ACROSS SE WV ON SUNDAY AFTERNOON. DURING THE OVERNIGHT HOURS...LOOK FOR COVERAGE TO SPREAD FARTHER EAST AND BECOME A MIX OF RAIN AND SNOW...THE THE BULK OF THE SNOW CONFINED TO SE WV...NEIGHBORING COUNTIES OF SW VA...AND THE NORTHERN MOUNTAINS OF NC. NORTHWEST FLOW ON THE BACK SIDE OF THE SYSTEM WILL ALLOW FOR A CONTINUATION OF UPSLOPE RAIN/SNOW SHOWERS ACROSS THE MOUNTAINS ON MONDAY THAT WILL TREND TO ISOLATE RAIN SHOWERS BY THE AFTERNOON. TUESDAY INTO WEDNESDAY...HIGH PRESSURE WILL BUILD OVER AND THEN EAST OF THE REGION. THIS WILL ALLOW FOR AN END OF THE PRECIPITATION...AND TREND TOWARDS MILDER CONDITIONS BY WEDNESDAY WITH SOUTHERLY FLOW ESTABLISHING ITSELF. CLOUD COVER WILL ALSO INCREASE ON WEDNESDAY AS LOW LEVEL FLOW GAINS A FETCH OF THE ATLANTIC AND MOISTURE IS ADVECTED UPSLOPE ALONG THE CREST OF THE BLUE RIDGE. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... AS OF 1120 AM EST WEDNESDAY... MVFR EXPECTED WITH POCKETS OF IFR/LIFR THIS AFTERNOON IN CLOUDS AND CONVECTION. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO TONIGHT. THE COLD FRONT WILL APPROACH BLF AND LWB THIS EVENING AND SHOULD BE EAST OF LYH AND DAN BY 09Z. A BKN LINE OF SHOWERS AND THUNDERSTORMS LIKELY TO ACCOMPANY THE FRONTAL PASSAGE...WITH TEMPORARY IFR TO MVFR CONDITIONS. FOLLOWING THE COLD FRONT EXPECT A RETURN TO VFR WEATHER FOR LATE TONIGHT INTO THURSDAY. ANOTHER WARM FRONT WILL AFFECT THE REGION FRIDAY...WITH POSSIBLE MVFR CIGS. A STRONG COLD FRONT SHOULD ARRIVE IN THE LATE FRIDAY NIGHT-SAT TIME FRAME RESULTING IN WIDESPREAD MVFR/IFR DUE TO SHOWERS AND THUNDERSTORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...WP LONG TERM...DS AVIATION...AMS/KK/PM
Hazardous weather outlook, Feb 29, 3:48 PM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EST WED FEB 29 2012 VAZ007-009>020-022>024-032>034-043-WVZ042>045-012100- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 348 PM EST WED FEB 29 2012 ...TORNADO WATCH 52 IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER FRONT PUSHES IN BY SATURDAY. THIS SYSTEM MAY ALSO BRING A THREAT OF SEVERE WEATHER WITH DAMAGING WINDS LATE FRIDAY NIGHT INTO SATURDAY MORNING...IN ADDITION TO HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-VAZ035-044>047-058-059-012100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 348 PM EST WED FEB 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER COLD FRONT ARRIVES SATURDAY AND COULD BRING A POTENTIAL FOR SEVERE THUNDERSTORMS...WITH THE MAIN THREAT BEING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
In the hours before
Special weather statement, Feb 29, 5:44 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
544 PM EST WED FEB 29 2012
VAZ018-019-023-WVZ044-292315-
ALLEGHANY VA-BOTETOURT VA-CRAIG VA-MONROE WV-
544 PM EST WED FEB 29 2012
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BOTETOURT...CRAIG AND
MONROE COUNTIES...
AT 539 PM EST...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHWEST OF JORDAN MINES TO 6 MILES NORTH OF PAINT BANK...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR JORDAN MINES AROUND 550 PM...ORISKANY
AROUND 600 PM...GALA AROUND 605 PM AND EAGLE ROCK AROUND 610 PM.
LAT...LON 3771 7967 3770 7967 3768 7967 3753 7992
3762 8039 3776 8020
DSSpecial weather statement, Feb 29, 6:06 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EST WED FEB 29 2012
WVZ042-043-292330-
MERCER WV-SUMMERS WV-
606 PM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SUMMERS COUNTIES...
AT 602 PM EST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MATOAKA...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR KEGLEY AROUND 615 PM...SPANISHBURG AROUND 620
PM...ATHENS AROUND 625 PM AND LICK CREEK AROUND 630 PM.
LAT...LON 3741 8133 3742 8129 3746 8131 3748 8128
3757 8086 3743 8085 3742 8087 3741 8086
3738 8088 3735 8085 3735 8136
DSLocal storm report, Feb 29, 6:07 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 5 NE LEWISBURG 37.85N 80.38W
02/29/2012 GREENBRIER WV EMERGENCY MNGR
ONE TREE DOWN ON BRUSH ROAD
&&
PWSpecial weather statement, Feb 29, 6:24 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
624 PM EST WED FEB 29 2012
VAZ047-010000-
BUCKINGHAM VA-
624 PM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 621 PM EST...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BENT CREEK...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR WINGINA AROUND 630 PM...CENTENARY AROUND 640
PM AND NEW CANTON AROUND 655 PM.
LAT...LON 3758 7884 3761 7882 3764 7882 3764 7872
3767 7872 3770 7869 3769 7865 3771 7866
3776 7861 3776 7851 3780 7849 3776 7846
3772 7829 3767 7823 3765 7824
DSSpecial weather statement, Feb 29, 6:53 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EST WED FEB 29 2012
VAZ007-009-010-010015-
BLAND VA-SMYTH VA-TAZEWELL VA-
653 PM EST WED FEB 29 2012
...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH AND TAZEWELL
COUNTIES...
AT 648 PM EST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF RICHLANDS...MOVING EAST AT 60 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CLIFFIELD AROUND 700 PM...ASBERRYS AROUND 705
PM...GRATTON AROUND 710 PM AND BURKES GARDEN AROUND 715 PM.
LAT...LON 3723 8129 3704 8124 3700 8132 3692 8184
3693 8184 3696 8181 3696 8179 3705 8183
3710 8188
DSLocal storm report, Feb 29, 7:07 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 4 NNW HOT SPRINGS 38.05N 79.86W
02/29/2012 BATH VA 911 CALL CENTER
TREES DOWN ON ROUTE 687 NEAR THE INTERSECTION OF ROUTE
603
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 7:01 PM EST | Flash Flood Warning | RNK | Bland, Smyth, Tazewell | 6 hr |
| Feb 29, 7:23 PM EST | Tornado Warning | RNK | Grayson, Smyth, Wythe | 37 min |
| Feb 29, 11:26 PM EST | Special Weather Statement | RNK | Tazewell | 64 min |
| Feb 29, 11:29 PM EST | Tornado Warning | RNK | Tazewell | 31 min |
| Mar 1, 12:26 AM EST | Special Weather Statement | RNK | Bedford | 34 min |
| Mar 1, 12:58 AM EST | Special Weather Statement | RNK | Bedford, Campbell, City of Lynchburg | 47 min |
| Mar 1, 1:10 AM EST | Tornado Warning | RNK | Appomattox, Bedford, Campbell, City of Lynchburg | 20 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.